MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 20CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 20CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR20
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional information was requested and the following was obtained: what was the bone or structure where the ablation was being performed? unknown exactly which bone, but lower half of the leg.Was the ablation cycle completed prior to the tip breakage? no, the ablation was not even started.They were trying to torque into the right direction to get the probe into position.What was done in the reoperation to remove the tip? the interventional radiologist phoned ortho during the case and the orthopedic surgeon made it sound like it would not be a problem to remove the tip.It just could not be scheduled for the same day, so it was scheduled for the following day.It is assumed to have been successfully removed as the sales rep did not hear otherwise.Was another ablation scheduled? unknown.Are operative notes available? no.Was the patient¿s post-operative care altered in any way secondary to the difficulties experienced with the probe? unknown.Can information be provided on final outcome and current patient status? the sales rep checked in with the doctor a couple weeks after the procedure and seemed to think the patient was fine at that point.He followed up a second time about a month later and patient was fine as far as he knows.No further information is available beyond what was provided.Investigation summary: call home was reviewed for system (b)(4).A pr15, (b)(4), was connected to channel 3.Half an hour later, there was a probe temperature measurement error on tc1 and tc2.This points to a break/pinch in the tc wires.Sixteen minutes later, the probe was disconnected and the system was shut down twelve minutes later.As probe temperature measurement errors were seen in call home, this points to a break/pinch in the tc wires.No device will be returned to neuwave for further investigation since it was discarded.The root cause cannot be verified.Lot ml18033346, work order (b)(4) was reviewed (in process sn (b)(4)).There were no problems seen during the manufacturing or testing of this lot.
 
Event or Problem Description
It was reported that during an ablation on an osteoid osteoma, the doctor's partner was drilling into the bone, manually.In order to get to the lesion more accurately, the doctor's partner torqued the drill/cannula.When placing the probe, the same technique was applied to the probe after the drill was removed.Due to the strain on the probe, it broke.The probe was not retrievable by the staff.The doctor contacted an orthopedic surgeon by phone for advice about how to remove the probe.The doctor decided to remove the probe in the or with the orthopedic surgeon the following day.An additional procedure was required due to the broken probe piece being left in the patient's body.

Brand Name
NEUWAVE PR PROBE 20CM 17GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
MDR Report Key8852125
Report Number3008769756-2019-00039
Device Sequence Number13545979
Product Code NEY
UDI-Device Identifier00853719006418
UDI-Public00853719006418
Combination Product (Y/N)N
Initial Reporter StateAZ
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2021
Device Catalogue NumberPR20
Device Lot NumberML18033346
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2018
Initial Report FDA Received Date08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;